Andrew H Suk

Department of Mathematics,
University of California, San Diego
9500 Gilman Drive #0112
La Jolla, CA 92093
asuk [@] ucsd [dot] edu
Office: AP&M 6210


I am an Assistant Professor in the Department of Mathematics at UC San Diego. I was previously an Assistant Professor at UIC, and a postdoctoral researcher at MIT and EPFL. I completed my Ph.D. in mathematics at New York University (Courant Institute). My advisor was Janos Pach. My primary interests are Discrete Geometry, Ramsey Theory, Extremal Combinatorics, Graph Theory, and Combinatorial Number Theory. My research is supported by NSF grant DMS-1500153, an NSF CAREER award, and an Alfred Sloan Research Fellowship.


Teachings: Math 20A (Fall 2017). Conferences and slides. Program committee: GD 2017 and SOCG 2018. I am co-organizing a workshop on Extremal problems in combinatorial geometry.
Co-authors:
Eyal Ackerman, Andrei Asinowski, David Conlon, Jacob Fox, Radoslav Fulek, Larry Guth, Alfredo Hubard, Luis Montejano, Emiliano Mora, Dhruv Mubayi, János Pach, Andres Ruiz-Vargas, Adam Sheffer, Benny Sudakov, Csaba Toth, Miroslav Treml, Bartosz Walczak, and Josh Zahl.

Preprints

  • D. Mubayi, A. Suk, A survey of quantitative bounds for hypergraph Ramsey problems, submitted.

  • D. Mubayi, A. Suk, New lower bounds for hypergraph Ramsey numbers, submitted.

  • D. Mubayi, A. Suk, The Erdos-Hajnal hypergraph Ramsey problem, submitted.

  • D. Mubayi, A. Suk, Constructions in Ramsey theory, submitted.

  • J. Fox, J. Pach, A. Suk, Semi-algebraic colorings of complete graphs, submitted.

    Papers in Journals

  • J. Fox, J. Pach, A. Suk, Erdos-Hajnal conjecture for graphs with bounded VC-dimension, to appear in Discrete and Computational Geometry, SoCG 2017 Special Issue.

  • J. Fox, J. Pach, A. Suk, More distinct distances under local conditions, to appear in Combinatorica.

  • A. Suk, On the Erdos-Szekeres convex polygon problem, Journal of the American Mathematical Society 30 (2017), 1047-1053. A summary article can be found in Quanta and in AMS.

  • D. Mubayi, A. Suk, Off-diagonal hypergraph Ramsey numbers, Journal of Combinatorial Theory, Series B 125 (2017), 168-177.

  • J. Fox, J. Pach, A. Sheffer, A. Suk, J. Zahl, A semi-algebraic version of Zarankiewicz's problem, Journal of the European Mathematical Society 19 (2017), 1785-1810.

  • J. Fox, J. Pach, A. Suk, A polynomial regularity lemma for semi-algebraic hypergraphs and its applications in geometry and property testing, SIAM Journal of Computing 45 (2016), 2199-2223.

  • A. Suk, Semi-algebraic Ramsey numbers, Journal of Combinatorial Theory, Series B 116 (2016), 465-483.

  • A. Ruiz-Vargas, A. Suk, C. Toth, Disjoint edges in topological graphs and the tangled-thrackle conjecture, European Journal of Combinatorics 51 (2016), 398-406.

  • A. Suk, B. Walczak, New bounds on the maximum number of edges in k-quasi-planar graphs, Computational Geometry Theory and Applications 50 (2015), 24-33.

  • L. Guth, A. Suk, The joints problem for matroids, Journal of Combinatorial Theory, Series A 131 (2015), 71-87.

  • A. Suk, Coloring intersection graphs of x-monotone curves in the plane, Combinatorica 34 (2014), 487-505.

  • A. Suk, A note on order-type homogeneous point sets, Mathematika 60 (2014), 37-42.

  • D. Mubayi, A. Suk, A Ramsey-type result for geometric l-hypergraphs, European Journal of Combinatorics 41 (2014), 232-241.

  • D. Conlon, J. Fox, J. Pach, B. Sudakov, A. Suk, Ramsey-type results for semi-algebraic relations, Transactions of the American Mathematical Society 366 (2014), 5043-5065.

  • E. Ackerman, J. Fox, J. Pach, A. Suk, On grids in topological graphs, Computational Geometry Theory and Applications 47 (2014), 710-743.

  • A. Suk, Density theorems for intersection graphs of t-monotone curves, SIAM Journal on Discrete Mathematics 27 (2013), 1323-1334.

  • J. Fox, J. Pach, A. Suk, The number of edges in k-quasi-planar graphs, SIAM Journal on Discrete Mathematics 27 (2013), 550-561.

  • A. Suk, Disjoint edges in complete topological graphs, Discrete and Computational Geometry 49 (2013), 280-286.

  • J. Fox, J. Pach, B. Sudakov, A. Suk, Erdos-Szekeres-type theorems for monotone paths and convex bodies, Proceedings of the London Mathematical Society 105 (2012), 953-982.

  • A. Suk, A note on geometric 3-hypergraphs, Thirty Essays on Geometric Graph Theory, ed. J. Pach, Algorithms and Combinatorics 29 (2012), Springer, 489-498.

  • R. Fulek, A. Suk, On disjoint crossing-families in geometric graphs, Thirty Essays on Geometric Graph Theory, ed. J. Pach, Algorithms and Combinatorics 29 (2012) Springer, 289-302.

  • J. Pach, A. Suk, M. Treml, Tangencies between families of disjoint regions in the plane, Computational Geometry Theory and Applications 45 (2012), 131-138.

  • A. Hubard, L. Montejano, E. Mora, A. Suk, Order types of convex bodies, Order 28 (2011), 121-130.

  • A. Suk, On the order type of system of segments in the plane, Order 27 (2010), 63-68.

  • A. Asinowski, A. Suk, Intersection graphs of a system of paths in a grid, Discrete Applied Math. 157 (2009), 3174-3180.

  • A. Suk, A note on K_{k,k}-cross free families, The Electronic Journal of Combinatorics 15 (2008), #N39.

    Papers in Conferences

  • J. Fox, J. Pach, A. Suk, Erdos-Hajnal conjecture for graphs with bounded VC-dimension, Symposium on Computational Geometry (SoCG '17), Brisbane, Australia, 2017.

  • J. Fox, J. Pach, A. Suk, Approximating the rectilinear crossing number, Symposium on Graph Drawing and Network Visualization (GD '16), Athens, Greece, 2016.

  • A. Suk, Semi-algebraic Ramsey numbers, Symposium on Computational Geometry (SoCG '15), Eindhoven, Netherlands, 2015.

  • J. Fox, J. Pach, A. Suk, Density and regularity theorems for semi-algebraic hypergraphs, Symposium on Discrete Algorithms (SODA '15). San Diego CA, 2015.

  • A. Ruiz-Vargas, A. Suk, C. Toth, Disjoint edges in topological graphs and the tangled-thrackle conjecture, 22nd International Symposium on Graph Drawing (GD '14). Wurzburg Germany, 2014.

  • A. Suk, B. Walczak, New bounds on the maximum number of edges in k-quasi-planar graphs, 21st International Symposium on Graph Drawing (GD '13). Bordeaux France, 2013.

  • D. Mubayi, A. Suk, A Ramsey-type result for geometric l-hypergraphs, 21st International Symposium on Graph Drawing (GD '13). Bordeaux France, 2013.

  • D. Conlon, J. Fox, J. Pach, B. Sudakov, A. Suk, Ramsey-type results for semi-algebraic relations, Symposium on Computational Geometry (SoCG '13). Rio de Janeiro, Brazil, 2013.

  • A. Suk, Density theorems for intersection graphs of t-monotone curves in the plane, 20th International Symposium on Graph Drawing (GD '12). Redmond Washington, 2012.

  • A. Suk, Disjoint edges in complete topological graphs, Symposium on Computational Geometry (SoCG '12), Chapel Hill NC, 2012.

  • A. Suk, k-quasi-planar graphs, 19th International Symposium on Graph Drawing (GD '11), Technische Universiteit Eindhoven, 2011.

  • R. Fulek, A. Suk, On disjoint crossing-families in geometric graphs, Eurocomb 2011, Renyi Institute, Budapest, 2011.

  • J. Pach, A. Suk, M. Treml, Tangencies between families of disjoint regions in the plane, Symposium on Computational Geometry (SoCG '10), Snowbird Utah, USA, 2010.

  • E. Ackerman, J. Fox, J. Pach, A. Suk, On grids in topological graphs, Symposium on Computational Geometry (SoCG '09), Aarhus University, Denmark, 2009.